Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 1999, 12:38 AM CST for Escambia County, Florida. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 1999, 12:38 AM CST (06:38 UTC)
- Expired
- Mar 3, 1999, 1:45 AM CST
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 1:12 AM CST | Thunderstorm Wind 65 | Gulf Beach, FL | A roof that was shared by two condominium units near Perdido Bay was blown off. The roof landed onto three cars and damaged them. |
| Mar 3, 1:15 AM CST | Thunderstorm Wind 70 | Cantonment, FL | High winds damaged several trailers and out buildings near McKenzie Rd, about 4 miles east of US HWY 29. Trees and large limbs were blown down in the area. Winds were estimated at 70 to 80 MPH. |
| Mar 3, 1:17 AM CST | Thunderstorm Wind 50 | Pensacola, FL | A wind gust of 58 mph was reported at an elementary school. The school has automatic wind equipment. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 030637 RRA SVRMOB ALC053-099-131-FLC033-030745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1238 AM CST WED MAR 3 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA MONROE COUNTY IN SOUTHWESTERN ALABAMA WILCOX COUNTY IN SOUTHWESTERN ALABAMA ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 145 AM CST * AT 1235 AM CST... AS INDICATED BY DOPPLER RADAR A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM WEST OF CAMDEN TO JUST WEST OF ATMORE. ADDITIONAL SEVERE STORMS WERE MOVING INTO SOUTHERN ESCAMBIA COUNTY FLORIDA. THE STORMS WERE MOVING EAST NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:30 PM CST, 10 hours 8 minutes earlier.
Area forecast discussion, Mar 2, 2:30 PM CST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CST TUE MAR 2 1999 CURRENT SFC MAP INDICATES SFC LOW PRES SYSTEMS LOCATED OVER NERN TX AND MO/IL BORDER AREA...WITH FRONTAL BOUNDARY EXTENDING ACROSS BOOT OF MO...ACROSS AR AND INTO ERN TX. THIS POSITION INITIALIZED WELL AT 18Z WITH THIS MORNINGS ETA MODEL. CONTINUED PROGRESSIVE UPPER FLOW WILL MOVE SYSTEM RAPIDLY E ACROSS FA TONIGHT...EXITING THE REGION AROUND DAYBREAK WED. POSITION OF STRENGTHENING SHORTWAVE CURRENTLY OVER ERN KS ALSO INITIALIZED WITH 12Z ETA WELL. THIS FEATURE PROGGED TO DROP INTO TN VALLEY REGION 06Z-12Z WED...DIGGING UPPER TROF OVER ERN THIRD OF COUNTRY. PRIMARY DYNAMICS ASSOCIATED WITH THIS FEATURE LOOK TO REMAIN N OF FA TONIGHT...BUT WEAKER UPPER FEATURE AND FRONTAL BOUNDARY WILL MOVE ACROSS FA TONIGHT...WITH PRIMARY EFFECTS OVER REGION BETWEEN ABOUT 04Z AND 12Z WED. MAX UVVS AND INSTABILITIES... APPEAR OVER FA AROUND 06Z TIMEFRAME. CAPES 1000-2500 J/KG PROGGED OVER COASTAL AREAS...BUT HIGHEST HELICITIES REMAIN WELL NORTH OF FA. BELIEVE SQUALL LINE WILL DEVELOP AND MOVE E ACROSS FA JUST AHEAD OF COLD FRONT TONIGHT. SPC HAS AREA OUTLOOKED SLIGHT SVR TONIGHT...AND UNIDIRECTIONAL VERTICAL SPEED SHEAR...MID LEVEL DRY AIR AT ONSET OF CONVECTION...AND 50H TEMPS AROUND -18C WOULD SUGGESTS THIS TO BE A POSSIBILITY WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT. CURRENTLY UPDATING HAZARDOUS WEATHER OUTLOOK (SPSMOB). LIKE HIER AVN GUIDANCE POPS FOR TONIGHT. TEMP GUIDANCE COOLER THAN PREVIOUS RUNS...BUT IN FAIRLY CLOSE AGREEMENT AND WILL GENERALLY ACCEPT. OVER THE COASTAL WATERS...FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS THE COASTAL WATERS TONIGHT...WITH SWLY WINDS INCREASING TO 15 KT AND GUSTY BY 06Z WED...SHIFTING TO THE W AND NW AND INCREASING TO 20 KT AND GUSTY AROUND 12Z WED WITH FROPA. TIGHT PRES GRADIENT BEHIND THE FRONT WILL KEEP WINDS IN 20 KT AND GUSTY RANGE WED...GRADUALLY BECMG NELY 10 TO 15 KT WED NIGHT. SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER THE COASTAL WATERS THIS EVENING...ENDING WITH THE WINDSHIFT. SCAS NEEDED THROUGH FCST PERIOD. MOB 51/59/35/65 7200 PNS 55/62/37/62 7300 DTS 55/63/37/62 7300 GZH 48/53/30/63 7200 12
In the hours before
Special weather statement, Mar 3, 12:01 AM CST, 37 minutes before
MSZ067-075-076-078-079-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CST WED MAR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA...HOWEVER RAIN AND SCATTERED THUNDERSTORMS WILL LINGER FOR A FEW HOURS.
Special weather statement, Mar 3, 12:01 AM CST, 37 minutes before
MSZ067-075-076-078-079-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CST WED MAR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA...HOWEVER RAIN AND SCATTERED THUNDERSTORMS WILL LINGER FOR A FEW HOURS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:59 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 76 min |
| Mar 3, 2:09 AM CST | Tornado Warning | MOB | Okaloosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.